Have Medical Questions? Ask a Doctor Online!
Hi this is Dr Stan. I'm sorry to hear your Grandpa had this problem and hope he recovers quickly. The treatment post TIA is to maintain good blood pressure; decrease alcohol intake to no more than 1-2 ounces daily; low dose aspirin daily(81 or 162mg) or a blood thinner, if his doctor feels that is appropriate. I hope this information is helpful and he does well in the future. Should you have any additional questions I am here to help. A positive rating is always appreciated.
Great, no abnormalities with studies. Warfarin requires frequent blood tests, so Plavix or one of the other blood thinners would be better. He should continue the aspirin until decision as to blood thinner made and started. Yawning may be a sign that he is trying to get more oxygen or just from being tired. Carotid studies only if pathology is found and surgery is contemplated. Begin the blood thinner recommended by his doctor, possibly the use of low dose external oxygen and hope he follows the recommendations of his doctor.
There have been studies that indicate the use of both Plavix and aspirin together can cause an increased risk of bleeding. His doctor would be the best one to make the decision to use Plavix alone or both Plavix and low dose aspirin based on his overall assessment of Grandpa.